Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Albuquerque, NM

April 23, 20074 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 23, 2007, 5:52 AM MDT for 4 counties in New Mexico. It took effect at Apr 23, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 5:52 AM MDT (11:52 UTC)
In effect from
Apr 23, 2007, 1:00 PM MDT
Expired
Apr 23, 2007, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3266 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 231152
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT MON APR 23 2007

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE LOWER
RIO GRANDE VALLEY...THE MANZANO MOUNTAINS AS WELL AS THE SOUTHEAST
AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE SOUTHEAST PLAINS
OF NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL LOW MIGRATING INTO THE DESERT SOUTHWEST WILL START
TO INCREASE WINDS ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON. WIND
SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED DURING
THE MID TO LATE AFTERNOON HOURS COUPLED WITH MINIMUM HUMIDITIES AT
OR BELOW 15 PERCENT. THE GREATEST THREAT CAN BE EXPECTED ALONG AND
SOUTH OF A LINE FROM SOCORRO TO SANTA ROSA TO CLOVIS. MOST LOCALES
WILL EXPERIENCE 3 TO 5 HOURS OF CRITICAL CONDITIONS...HOWEVER THEY
MAY NOT NECESSARILY OCCUR AT CONSECUTIVE HOURS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN FOR TUESDAY AS
STRONG WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH COMBINE WITH
LOW HUMIDITIES AT OR BELOW 15 PERCENT OVER THE SOUTHEAST PLAINS OF
NEW MEXICO. THE GREATEST THREAT WILL OCCUR SOUTH OF THE INTERSTATE
40 CORRIDOR...WHERE MOST AREAS CAN EXPECT 2 TO 4 HOURS OF CRITICAL
CONDITIONS.

NMZ108-240200-
/O.NEW.KABQ.FW.W.0015.070423T1900Z-070424T0200Z/
/O.NEW.KABQ.FW.A.0011.070424T1900Z-070425T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
552 AM MDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING ALONG AND SOUTH OF INTERSTATE 40...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON SOUTH OF THE 
INTERSTATE 40 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ106-107-240200-
/O.NEW.KABQ.FW.W.0015.070423T1900Z-070424T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
552 AM MDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING SOUTH OF THE INTERSTATE 40 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER
1 follow-up statement
000 
WWUS85 KABQ 240206
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
806 PM MDT MON APR 23 2007

...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE SOUTHEAST PLAINS
OF NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN FOR TUESDAY
AS STRONG WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH COMBINE
WITH LOW HUMIDITIES AT OR BELOW 15 PERCENT OVER THE SOUTHEAST
PLAINS OF NEW MEXICO. THE GREATEST THREAT WILL OCCUR SOUTH OF THE
INTERSTATE 40 CORRIDOR...WHERE MOST AREAS CAN EXPECT 2 TO 4 HOURS
OF CRITICAL CONDITIONS.

NMZ108-241015-
/O.EXP.KABQ.FW.W.0015.000000T0000Z-070424T0200Z/
/O.CON.KABQ.FW.A.0011.070424T1900Z-070425T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
806 PM MDT MON APR 23 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING EXPIRED AT 8 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ106-107-240315-
/O.EXP.KABQ.FW.W.0015.000000T0000Z-070424T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
806 PM MDT MON APR 23 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 8 PM MDT THIS
EVENING.


$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:00 AM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 23, 3:00 AM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT MON APR 23 2007

.DISCUSSION...UPR LVL LOW MOVING INTO SRN NV AT THIS TIME. SYSTEM
WILL BE MOVING INTO FOUR CORNERS REGION BY LATE THIS AFTERNOON.
MODELS STILL ADVERTISING A PROGRESSIVE SYSTEM EXITING THE STATE
TUESDAY EVENING. TODAY AREA WILL SEE BREEZY TO WINDY CONDITIONS
WITH SOME CRITICAL FIRE WEATHER CONDITIONS TODAY. AS A RESULT
HAVE POSTED A RED FLAG WARNING GENERALLY ALONG AND SOUTH OF A
LINE THAT EXTENDS FROM SOCORRO TO SANTA ROSA TO CLOVIS. BY THE
SAME TOKEN CRITICAL CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY
ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS SO HAVE POSTED A
FIRE WEATHER WATCH ACROSS THAT AREA. AS FAR AS PRECIP
CHANCES...NORTHERN MOUNTAINS WILL SEE SOME SNOW SHOWERS MAINLY
ACROSS THE HIGHEST PEAKS. EXPECT 1 TO 3 INCHES ACROSS THE HIGHER
TERRAIN BUT NOT ENOUGH TO WARRANT ANY HIGHLIGHTS. ELSEWHERE
ACROSS THE NORTHERN HALF OF THE STATE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
WEDNESDAY MORNING. ZONAL FLOW DEVELOPS DURING THE 2ND HALF OF THE
WORK WEEK FOR A GENERALLY MILD AND DRY WEATHER PATTERN WITH
BREEZY TO WINDY AFTERNOONS EXPECTED. SHOULD SEE A NICE WARMUP FOR
THE WEEKEND AS A FAIRLY STRONG UPR LVL RDG BUILDS ACROSS THE
STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  38  64  36 /  20  40  30   5
GALLUP..........................  60  32  62  28 /  20  30  20   0
GRANTS..........................  64  33  62  30 /  10  30  20   0
GLENWOOD........................  68  38  71  42 /   5   5  10   0
CHAMA...........................  54  26  52  21 /  20  50  50  10
LOS ALAMOS......................  63  35  57  29 /   5  40  30  10
RED RIVER.......................  49  24  40  20 /   5  50  60  50
TAOS............................  63  35  54  28 /   5  40  40  20
SANTA FE........................  65  35  58  29 /   5  30  30  10
SANTA FE AIRPORT................  67  36  61  35 /   5  20  20  10
ESPANOLA........................  70  39  63  36 /   5  30  30  10
ALBUQUERQUE HEIGHTS.............  72  44  66  43 /   5  10  10   5
ALBUQUERQUE VALLEY..............  73  45  68  44 /   5  10  10   5
ALBUQUERQUE FOOTHILLS...........  70  43  66  40 /   5  20  20   5
ALBUQUERQUE WEST MESA...........  71  45  66  43 /   5  20  20   5
SOCORRO.........................  76  47  71  45 /   5  10  10   0
SANDIA PARK/CEDAR CREST.........  66  38  60  35 /   5  20  20   5
MORIARTY/ESTANCIA...............  69  37  61  38 /   5  10  10   5
CARRIZOZO.......................  72  44  68  42 /   0   5   5   0
RUIDOSO.........................  62  42  59  39 /   0   5   5   0
RATON...........................  69  38  54  34 /  10  30  40  20
LAS VEGAS.......................  66  37  59  33 /   0  10  20  10
ROY.............................  70  42  59  39 /   5  20  20  20
CLAYTON.........................  74  42  58  39 /   5  20  30  30
SANTA ROSA......................  77  46  68  43 /   0  10  10  10
TUCUMCARI.......................  79  48  71  45 /   5   5  10  10
FORT SUMNER.....................  79  47  71  46 /   5   5   5  10
CLOVIS..........................  80  47  72  43 /   5   5   5  10
PORTALES........................  81  46  72  44 /   5   5   5  10
ROSWELL.........................  84  49  77  47 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ106>108.

FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ108.

&&

16
Hazardous weather outlook, Apr 23, 5:26 AM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MDT MON APR 23 2007

NMZ001>021-026-241200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
526 AM MDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING
GENERALLY ALONG AND SOUTH OF A LINE THAT EXTENDS FROM SOCORRO TO
SANTA ROSA TO CLOVIS WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON FOR PORTIONS
OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:52 AM MDTFire Weather WatchABQ22 hr
Apr 23, 10:43 AM MDTHigh Wind WarningABQ18 hr
Apr 23, 10:43 AM MDTWind AdvisoryABQ11 hr

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.